Alert archive / Missouri / Flood Watches in 2017

Flood Watch 1, NWS Kansas City, MO

April 4, 201737 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this flood watch at Apr 4, 2017, 11:34 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 4, 2017, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2017, 11:34 AM CDT (16:34 UTC)
In effect from
Apr 4, 2017, 7:00 PM CDT
Expired
Apr 5, 2017, 1:00 PM CDT
In force
18 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flood watch went out at Apr 4, 6:28 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 4, 6:28 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
628 AM CDT Tue Apr 4 2017

.Discussion...
Issued at 350 AM CDT TUE APR 4 2017

Short term (Tonight - Wednesday):

The main concerns in the short term will be the chance for a few
strong storms capable of producing small hail and gusty winds south
of Interstate 70 tonight. These storm will also have the
potential to produce 1 to 2 inches of rain which may exacerbate
ongoing river flooding as well as cause additional river flooding.

Today, weak convergence along a 850mb boundary coupled with a lead
shortwave will bring the chance for a few showers from late this
morning into the afternoon. Mostly cloudy conditions will keep highs
in the mid 50s to lower 60s. Tonight the main upper level trough
will move from northern Oklahoma to central Missouri. Showers and
thunderstorms will overspread the area. Bulk shear of 60-70kts
will be strong but MUCAPE will be limited around 200J/kg across
the southern CWA. This may still be adequate enough to produce a
few strong storms with small hail and gusty winds south of Highway
50. On the other side of the upper level system will be a
deformation-type area where several hours of moderate
precipitation will be possible. One to two inches of precipitation
will be possible tonight into Wednesday morning as this upper
level system slowly meanders through the CWA. The upper level low
will move east of the area by Wednesday evening with conditions
finally drying out. Modest northeasterly winds, showers and clouds
will keep temperatures cool on Wednesday with highs in the mid
40s to mid 50s.

Extended Range (Wednesday night - Monday):

After a very active period, conditions will finally dry out for a
extended period with a warning trend. Thursday will remain cool
under northwest flow aloft on the back side of the upper level
system and high pressure at the surface. expect highs in the 50s.
High pressure will remain over the area through Friday morning with
temperatures dropping into the low to mid 30s. friday morning may
need to be monitored for potential freeze headlines. High pressure
will continue to dominate on Friday as northwest flow aloft weakens.
Expect highs in the upper 50s to lower 60s. Saturday warm air
advection gets underway as upper level ridging builds into the area
downstream of a upper level trough digging into the Great Basin.
Highs Saturday will be in the upper 60s to lower 70s. Sunday this
trough will move into the Northern Plains with warm air advection
showers possible late Sunday into Sunday night. Monday a cold front
associated with this upper trough will push through the area
bringing the chance for showers and thunderstorms. Highs will be in
the mid 60s to near 70.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 627 AM CDT TUE APR 4 2017

Cigs hovering around 1kft will lift to MVFR by 16Z-17Z as shra move
into the VC of the terminals. Aft 00Z light to ocnl mod shra will
affect the terminals as cigs drop back into IFR cat and vsbys
drop to 2SM-4SM.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...73
Hazardous weather outlook, Apr 4, 6:20 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
620 AM CDT Tue Apr 4 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
620 AM CDT Tue Apr 4 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Expecting off and on showers through Tuesday, with more widespread
rain and thunderstorms later Tuesday evening. Areas south of HWY 50
could see a strong storm or two with hail up to the size of quarters
possible. Heavy rain could cause some isolated flash flooding and
flooding in local rivers and streams.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Light to moderate rain will persist in the area through Wednesday
afternoon, and local streams could see some flooding into the late
part of the week and into the weekend.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:04 PM CDTRiver Flood WarningEAXLinn, Livingston5 days
Apr 3, 9:04 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Apr 4, 8:58 AM CDTRiver Flood WarningEAXCarroll, Chariton7 days
Apr 4, 9:22 AM CDTRiver Flood WarningEAXCass, Henry, Johnson71 hr
Apr 4, 9:22 AM CDTRiver Flood WarningEAXJohnson, Pettis61 hr
Apr 4, 9:22 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXChariton, Howard, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Apr 4, 9:49 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 4, 9:49 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 4, 2:35 PM CDTRiver Flood WarningEAXChariton, Macon3 days
Apr 4, 2:35 PM CDTRiver Flood WarningEAXRay61 hr
Apr 4, 2:35 PM CDTRiver Flood WarningEAXCooper53 hr
Apr 4, 2:35 PM CDTRiver Flood WarningEAXCooper66 hr
Apr 4, 9:51 AM CDTRiver Flood WarningEAXLeavenworth59 hr

Nearby

Flood Watches in Missouri, 2017Flood Watches in Kansas, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.